Florida, 2002Lightning Strike in Florida, August 4, 2002
August 4, 2002 · NWS JAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 4, 1:27 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 4, 1:27 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EDT SUN AUG 04 2002
CURRENTLY...
PER SATELLITE IMAGERY...A LOW PRESSURE AREA WAS LOCATED OVER THE
NORTH CENTRAL GULF OF MEXICO WITH ANOTHER AREA OF LOW PRESSURE
LOCATED OVER THE WESTERN ATLANTIC NEAR THE SOUTH CAROLINA COAST. A
DEFORMATION AXIS WAS SITUATED NEAR GNV-SGJ LINE...ACCOMPANIED BY
NUMEROUS SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS WERE NOTED
FROM AMG TO SSI. OFFSHORE...WINDS PREVAILED FROM THE NORTH/NORTHEAST
NORTH OF ST AUGUSTINE...BECOMING VARIABLE TO SOUTHWEST FROM ST
AUGUSTINE SOUTHWARD. SEAS WERE RUNNING 4 FEET OR LESS.
PUBLIC...
WILL USE MESO-ETA SOLUTION. BEST CHANCE FOR RAIN THROUGH EARLY NEXT
WEEK WILL BE THIS EVENING...AS PWATS HOLD NEAR 2.0 INCHES AND
DEFORMATION AXES PERSIST OVER THE AREA. APPEARS LOW OVER THE ATLANTIC
WILL INFLUENCE OUR WEATHER MONDAY AND TUESDAY AS IT DRIFTS SOUTH...
REMAINING WELL EAST OF THE UNITED STATES. THIS PROJECTION WOULD DRAW
DRIER AIR SOUTH OVER OUR CWA. FOR MONDAY AND TUESDAY...WILL FORECAST
MINIMUM POPS FOR INTERIOR COUNTIES ALONG AND NORTH OF INTERSTATE
10. WILL GO WITH SCATTERED POPS FOR COASTAL COUNTIES AS WELL AS
INTERIOR COUNTIES SOUTH OF INTERSTATE 10. NEXT CHANCE FOR ORGANIZED
ACTIVITY WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY AS SURFACE LOW
AND ASSOCIATED FRONTAL BOUNDARY SLIDES SOUTH OVER THE AREA...FOLLOWED
BY HIGH PRESSURE BUILDING INTO THE AREA ACCOMPANIED BY MODERATE
NORTHEAST FLOW ALONG THE COAST.
MARINE...
WILL CONTINUE TO SEGMENT FLORIDA/GEORGIA ZONES. BUOY 41012 REPORTS W
WINDS 5 KT AND GRAYS REEF REPORTS N WINDS 6 KT. WINDS TO CONTINUE 15
KNOTS OR LESS WITH SEAS 4 FT OR LESS THROUGH TUESDAY. AN AREA OF LOW
PRESSURE LOCATED OVER THE WESTERN ATLANTIC NEAR THE SOUTH CAROLINA
COAST...WILL DRIFT SOUTH...WELL OFF GEORGIA/FLORIDA WATERS. THE
POSITION...DEVELOPMENT AND MOVEMENT OF THIS LOW WILL DETERMINE WIND
STRENGTH AND DIRECTION IN THE COASTAL WATERS FOR THE UPCOMING WEEK. A
COLD FRONT IS FORECAST TO ENTER COASTAL WATERS TUESDAY NIGHT...
EXITING SOUTH BY LATE WEDNESDAY. THIS WILL LIKELY INCREASE WINDS/SEAS
TO SCEC.
PRELIM CCF
AMG BB 070/093 071/095 071 16321
SSI EE 076/089 077/091 076 16332
JAX EE 072/091 073/093 073 16343
SGJ EE 074/089 075/091 075 16343
GNV BB 071/091 072/093 072 16232
OCF BB 072/091 073/092 072 16232
.JAX...
.GA...NONE.
.FL...NONE.
ZAPPE
In the hours before
Special weather statement, Aug 4, 11:00 AM EST, 4 hours before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-042200-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SUN AUG 04 2002
...FREQUENT LIGHTNING POSSIBLE...
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THROUGH THE
EVENING HOURS.
THE PRIMARY THREAT FROM TODAYS THUNDERSTORMS WILL BE FREQUENT
LIGHTNING AND THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE ALERT TO
THIS THREAT. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO
THE STORM TO BE STRUCK BY LIGHTNING.
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA AND SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK
Lightning, St. Johns
- When
- August 4, 3:00 PM EST
- Where
- St. Johns County, St Augustine
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Automobile struck by lightning on US. Highway one. Back window blown out and electrical damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 4, 20021 death · 1 event
- Hail and Damaging Winds in Montana, August 4, 2002$2.1 million · 1.75 in hail · 8 events
- Damaging Winds in Texas, August 4, 20023 injured · $75,000 · 52 kt wind · 6 events
- Damaging Winds in Ohio, August 4, 2002$205,000 · 6 events
- Damaging Wind in Texas, August 4, 2002$150,000 · 56 kt wind · 1 event
- Wildfire in California, August 4, 2002$130,000 · 1 event
- Hail and Damaging Winds in Michigan, August 4, 2002$75,000 · 56 kt wind · 8 events
- Damaging Winds in Kansas, August 4, 2002$90,000 · 87 kt wind · 3 events
- Tropical Storm in Louisiana, August 4 to 5, 2002$50,000 · 10 events
- Lightning Strike in Texas, August 4, 2002$60,000 · 1 event
- Damaging Wind in Ohio, August 4, 2002$60,000 · 50 kt wind · 1 event
- Tropical Storm in Mississippi, August 4 to 5, 2002$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311790.